8 doctors weighed in:
I have the implanon for birthcontrol and im having a period from march 19 and its still going on, my dr said thats normal, is this true?
8 doctors weighed in

Dr. Megan Bird
Obstetrics & Gynecology
6 doctors agree
In brief: It can be
Implanon has Progesterone in it.
The lining of the uterus that normally builds up and then sheds doesn't with progesterone. With progesterone, the lining sheds slowly and irregularly but won't build up. For some women that means a long period, especially in the first 3-6 months. If it lasts >14 days or you start to feel dizzy, overly tired or lightheaded, you should see your doctor again.

In brief: It can be
Implanon has Progesterone in it.
The lining of the uterus that normally builds up and then sheds doesn't with progesterone. With progesterone, the lining sheds slowly and irregularly but won't build up. For some women that means a long period, especially in the first 3-6 months. If it lasts >14 days or you start to feel dizzy, overly tired or lightheaded, you should see your doctor again.
Dr. Megan Bird
Dr. Megan Bird
Thank
Dr. Yashica Robinson White
Obstetrics & Gynecology
2 doctors agree
In brief: Yes
Irregular bleeding is common following initiation of Implanon for contraception.
Be patient. Give it a few months. It is well worth it.

In brief: Yes
Irregular bleeding is common following initiation of Implanon for contraception.
Be patient. Give it a few months. It is well worth it.
Dr. Yashica Robinson White
Dr. Yashica Robinson White
Thank
Dr. Lonna Larsh
Family Medicine
In brief: Yes
Though annoying, this is common and normal.
Your bleeding will eventually taper off and may stop entirely, though you may also have spotting for several months. It's great that you are in communication with your doctor. Keep the lines of communication open if your bleeding concerns you.

In brief: Yes
Though annoying, this is common and normal.
Your bleeding will eventually taper off and may stop entirely, though you may also have spotting for several months. It's great that you are in communication with your doctor. Keep the lines of communication open if your bleeding concerns you.
Dr. Lonna Larsh
Dr. Lonna Larsh
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
14 years in practice
47M people helped
Continue
108,000 doctors available
Read more answers from doctors